Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Constipated. Started mirilax. Am I building tolerance to the compound?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I have often been constipated for all of my life. I have a very healthy diet and drink 60-80 oz water each day. Two months ago someone suggested taking 6g of Mirilax 3x/day that is equivalent to a full dose. For the first month I became regular for the first time in years. Now it seems I need to increase the dose to 9g 3x/day. I'm concerned that I'm building a tolerance to the compound. Need I be concerned?
Posted Tue, 22 May 2012 in Abdominal Pain
Answered by Dr. Ketan Vagholkar 2 hours later
The problem associated with incresed dosage of laxatives is cathartic colon. This is a condition wherein the bowel stops responding to fiber preparations or laxatives. From your history it appears that your colon is intrinsically slow to function. Some amout of increase in the dosage at your age is acceptable. But I would suggest that you consume lot of water and natural foliage as well.
I hope I have addressed your doubt.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor